MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW150
Medical Device Problem Codes Break (1069); Component Missing (2306); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section h3 - other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded toric intraocular lens (iol) was opened during surgery and was found to be defective, as the injector went above the lens instead of progressing the lens.Through follow-up, it was learned that the cartridge tip was inserted into the eye wound and the lens would not advance.When the surgeon saw this, it was also noticed that the lens was cracked in several places, so the surgeon withdrew the cartridge from the eye.There was no patient injury; the surgeon withdrew the cartridge to prevent injury to the patient¿s eye.No medical or surgical intervention was required.Through additional follow-up, it was learned that the procedure was completed successfully using a back-up lens (same model and same diopter) for the left eye.There were no complications and the patient is stable.It was reported that no cartridge lubrication was used.The dwell time was 3 minutes or less.When advancing the lens the scrub technician made small 1/4 twists.It was noted from the scrub technicians who were in the surgery that "there were no printed instructions on proper procedures for loading and filling the chamber of the cartridge, nor what to fill the chamber of the cartridge with." no further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jan 22, 2024.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection of the handpiece found the handpiece was fully advanced, the lens was stuck in the cartridge, and there was an insufficient amount of ophthalmic viscosurgical device (ovd).The cartridge tip was observed to be bent as well.The lens was unable to be removed from the cartridge; therefore, visual inspection could not be performed on the lens.No further issues were identified.The complaint issue "lens damaged", "delivery issue", and "missing component" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18495431
Report Number3012236936-2024-00078
Device Sequence Number7188023
Product Code HQL
UDI-Device Identifier05050474762992
UDI-Public(01)05050474762992(17)260625
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2026
Device Model NumberDXW150
Device Catalogue NumberDXW150U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight84 KG
Patient RaceWhite